Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 22, 2005, 5:21 PM EDT for Osceola County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2005, 5:21 PM EDT (21:21 UTC)
- Expired
- Jun 22, 2005, 5:51 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 222122 SVRMLB FLC097-222215- /O.NEW.KMLB.SV.W.0075.050622T2121Z-050622T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 521 PM EDT WED JUN 22 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...LAKE KISSIMMEE...KENANSVILLE * UNTIL 615 PM EDT * AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER STATE ROAD 60 CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE KISSIMMEE...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MARIAN AROUND 540 PM EDT. EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF AT ALL POSSIBLE...STAYING AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 2765 8115 2765 8098 2798 8097 2798 8137 $$ BRAGAW
1 follow-up statement
000 WWUS52 KMLB 222151 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 550 PM EDT WED JUN 22 2005 FLC097-222200- /O.CAN.KMLB.SV.W.0075.000000T0000Z-050622T2215Z/ OSCEOLA FL- 550 PM EDT WED JUN 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSCEOLA COUNTY IS CANCELLED... AT 550 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2765 8115 2765 8098 2798 8097 2798 8137 $$ BRAGAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:15 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 2:15 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT WED JUN 22 2005 .DISCUSSION... CURRENT THROUGH TONIGHT...NORTHERN SECTIONS MOST ACTIVE AT PRESENT NEAR OLD SURFACE BOUNDARY AND IN REGION WHERE MORE BREAKS OF EARLY SUNSHINE OCCURRED. MID AFTERNOON CONVECTION IS ALSO ACTIVE ACROSS SRN FL AND JUST OFF SW FL COAST WHERE LARGE CONVECTIVE COMPLEX NEAR THE COAST SHOULD SEND SOME OUTFLOW BOUNDARIES INLAND LATER IN THE AFTN AND EVENING. COMBINATION OF APPROACHING SHORTWAVE/VORT AND UPPER JET WILL MAKE THE ALREADY MOIST ATMOSPHERE CONDUCIVE FOR STORMS INTO THIS EVENING SO HAVE HAVE NUDGED EVENING POPS UP. THU...UPPER TROUGH INTO THE EASTERN GULF MOVES SLOWLY EAST ACCORDING TO THE 12Z MODELS WITH NAM SHOWING MORE PRONOUNCED DRYING ACROSS THE AREA THROUGH THE DAY. WILL LEAN TOWARD THE WETTER GFS WITH WEAK SFC LOW DEVELOPMENT ACROSS THE ERN GULF THIS AFTN THAT NONE OF THE MODELS HAD A VERY GOOD HANDLE ON. WILL KEEP MID RANGE SCT POPS ACROSS SRN ZONES TAPERING TO LOW RANGE SCATTERED ACROSS FAR NRN SECTIONS. SHOULD STILL BE PLENTY OF CLOUDINESS ACROSS THE TREASURE COAST IN THE MORNING WITH NRN SECTIONS SEEING THE MOST BREAKS IN THE AFTN. ONSHORE FLOW SHOULD PROVIDE FOR LATE SEA BREEZE INTERACTIONS ACROSS INTERIOR NRN SECTIONS IN THE AFTERNOON HOURS. FRI...MODELS COMING INTO BETTER AGREEMENT FRI WITH UPPER LOW CUTTING OFF ACROSS THE NE GULF. NRN EXTENSION OF A TROPICAL WAVE WILL EXTEND EAST OF THE OFFSHORE ALTC WATERS. APPEARS DEEPEST MOISTURE AND GREATEST COVERAGE OF SHOWERS AND STORMS WILL REMAIN ON THE EAST SIDE OF THE INVERTED TROUGH OFFSHORE...IN AN AREA OF DEEPER MOISTURE AND ENHANCED LOW LVL CONVERGENCE. SHOULD SEE NE/E FLOW TO THE WEST OF TROUGH AND SCATTERED SHOWER/TSTM ACTIVITY MAINLY ACROSS THE INTERIOR IN THE AFTN. SAT-WED...EASTERLY WAVE CONTINUES SLOWLY TOWARD THE PENINSULA OVER THE WKND AS UPPER LOW ALSO DRIFTS WEST FURTHER AWAY FROM THE AREA. WILL KEEP MID RANGE SCATTERED POPS IN THE FCST SAT-MON BUT MAY NEED TO BUMP UP POPS A BIT BY LATE IN THE WKND/MON DEPENDING ON SPEED OF THE DEEPER ATLC MOISTURE MOVING WESTWARD. BY TUE-WED...UPPER RIDGE BUILDS WITH EASTERLY FLOW SO SHOULD SEE A RETURN TO LOW SCT POP REGIME WITH MAJORITY OF SHOWER/TSTM ACTIVITY ACROSS INLAND AREAS IN THE AFTNS. && .MARINE...WILL KEEP LIGHT ONSHORE FLOW ACROSS THE WATERS ON THU WITH DIRECTIONS DEPENDENT ON ANY WEAK SFC LOW DEVELOPMENT. OTHERWISE GENERALLY NE/E FLOW UNTIL THE INVERTED TROUGH PASSES BY LATE IN THE WKND WITH A SWITCH TO SE FLOW BY EARLY NEXT WEEK. SEAS TO 4-5 FT WITH A BIT OF A TIGHTENING GRADIENT NEAR INVERTED TROUGH THIS WKND. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 88 72 87 / 20 30 20 40 MCO 72 90 71 90 / 30 40 20 40 MLB 73 86 73 87 / 40 40 20 40 VRB 73 86 71 87 / 40 50 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GLITTO LONG TERM....VOLKMER
Hazardous weather outlook, Jun 22, 5:30 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 530 AM EDT WED JUN 22 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 230930- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 530 AM EDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORM IMPACT... SCATTERED LIGHTNING STORMS WILL DEVELOP ACROSS THE AREA...MAINLY SOUTH OF A LINE FROM ORLANDO TO THE CAPE. THE FOCUS FOR STRONG STORMS WILL SHIFT TO THE INTERIOR COUNTIES THIS AFTERNOON AS THE EAST COAST SEA BREEZE BOUNDARY WORKS ITS WAY WESTWARD. LIGHTNING WILL REMAIN THE BIGGEST THREAT FROM THESE STORMS. CONDITIONS WILL IMPROVE THIS EVENING AS DRIER AIR WORKS INTO THE REGION. ...FLOOD IMPACT... SOME LOCATIONS COULD RECEIVE BETWEEN TWO AND THREE INCHES OF RAINFALL IN SLOW MOVING STORMS. FLOODING OF URBAN ROADWAYS AND OTHER POORLY DRAINED LOW LYING AREAS MAY OCCUR AS A RESULT. ...RIP CURRENT IMPACT... THE PRESENCE OF A 3 TO 4 FOOT SWELL OFFSHORE WILL RESULT IN A MODERATE THREAT FOR RIP CURRENTS AT THE ATLANTIC BEACHES TODAY. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION...AND SWIM ONLY NEAR A MANNED LIFEGUARD TOWER. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED THUNDERSTORMS...MAINLY SOUTH OF COCOA BEACH...HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 35 KNOTS TODAY. IF THREATENING WEATHER SUDDENLY DEVELOPS OR APPROACHES YOUR LOCATION...BE PREPARED TO MOVE TO SAFE HARBOR QUICKLY. ...WATERSPOUT IMPACT... ATMOSPHERIC CONDITIONS ARE SOMEWHAT FAVORABLE FOR THE FORMATION OF WATERSPOUTS. THE CHANCE FOR A WATERSPOUT TO DEVELOP WILL DECREASE FROM NORTH TO SOUTH DURING THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STORMS WILL DECREASE IN COVERAGE THURSDAY. SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 22, 3:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 329 PM EDT WED JUN 22 2005 FLZ045-222000- ORANGE- 329 PM EDT WED JUN 22 2005 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTH CENTRAL ORANGE COUNTY... AT 323 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING NEAR ORLANDO INTERNATIONAL AIRPORT...MOVING EAST AT 15 MPH. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. CONSTRUCTION WORKERS SHOULD SEEK SHELTER IN ENCLOSED VEHICLES. DO NOT PUSH YOUR LUCK BY TRYING TO FINISH THE JOB WHILE THE STORM APPROACHES. KELLY
Special weather statement, Jun 22, 3:57 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 357 PM EDT WED JUN 22 2005 FLZ053-222030- OSCEOLA- 357 PM EDT WED JUN 22 2005 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTH CENTRAL OSCEOLA COUNTY... AT 353 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER STATE ROAD 532 JUST EAST OF NARCOOSSEE. THE STORM WAS DRIFTING TOWARD THE NORTHEAST. TORRENTIAL RAIN IS ALSO OCCURRING WITH THIS STORM WITH ONE TO TWO INCHES EXPECTED IN LESS THAN ONE HOUR. MOTORISTS SHOULD DEACTIVATE CRUISE CONTROL AND SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. KELLY
Local storm report, Jun 22, 4:26 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
426 PM EDT WED JUN 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN ORLANDO INTERNATIONAL A 28.43N 81.32W
06/22/2005 0.00 INCH ORANGE FL ASOS
1.40 INCHES OF RAIN AT ORLANDO INTERNATIONAL AIRPORT
BETWEEN 3 AND 4 PM EDT.
&&
JRCLocal storm report, Jun 22, 4:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
427 PM EDT WED JUN 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN ORLANDO INTERNATIONAL A 28.43N 81.32W
06/22/2005 1.40 INCH ORANGE FL ASOS
1.40 INCHES OF RAIN AT ORLANDO INTERNATIONAL AIRPORT
BETWEEN 3 AND 4 PM EDT.
&&
JRCSpecial weather statement, Jun 22, 4:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 458 PM EDT WED JUN 22 2005 FLZ053-222145- OSCEOLA- 458 PM EDT WED JUN 22 2005 ...STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING AND STRONG WIND GUSTS OVER LAKE KISSIMMEE... AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING DETECTION EQUIPMENT INDICATED A STRONG LIGHTNING STORM NEAR LAKE KISSIMMEE...MOVING NORTH AT 5 MPH. THIS LIGHTNING STORM IS EXPECTED TO INTENSIFY AS IT INTERACTS WITH...TWO...OUTFLOW BOUNDARIES...ONE FROM THE NORTH AND ONE FROM THE SOUTH. THIS STORM WILL PRODUCE EXCESSIVE LIGHTNING STRIKES DEFINED AS 12 OR MORE PER MINUTE. THIS STORM IS ALREADY SHOWING SIGNS OF ROTATION AND WILL BE CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WINDS GUSTS NEAR 50 MPH. SMALL HAIL WILL ALSO BE POSSIBLE. A WARNING MAY BE NEEDED SHORTLY FOR THIS STORM. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. KELLY
Local storm report, Jun 22, 5:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
505 PM EDT WED JUN 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM RIP CURRENTS INDIALANTIC 28.09N 80.57W
06/22/2005 BREVARD FL FIRE DEPT/RESCUE
*** 1 FATAL *** 53 YEAR OLD WOMAN DROWNED IN RIP CURRENT
WHILE TRYING TO RESCUE A SMALL CHILD.
0300 PM LIGHTNING ORLANDO 28.50N 81.37W
06/22/2005 ORANGE FL BROADCAST MEDIA
*** 1 INJ *** WKMG LOCAL 6 NEWS REPORTED LIGHTNING STRUCK
AND INJURED A MAN AT CURRY FORD RD. AND CONWAY RD.
0445 PM HEAVY RAIN SAINT CLOUD 28.24N 81.29W
06/22/2005 2.00 INCH OSCEOLA FL TRAINED SPOTTER
FOUR TO SIX INCHES OF STANDING WATER ON CANOE CREEK RD.
JUST SOUTH OF CANOE CREEK WOODS BLVD.
&&
JRCNearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.